Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

July 25, 2021Lincoln County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jul 25, 2021, 2:47 PM MDT for Lincoln County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 2:47 PM MDT (20:47 UTC)
Expired
Jul 25, 2021, 3:15 PM MDT
In force
28 min
Issued by
NWS Denver/Boulder, CO

County Lincoln County, CO

The radar

The Denver radar (KFTG), 95 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS85 KBOU 252047
SPSBOU

Special Weather Statement
National Weather Service Denver CO
247 PM MDT Sun Jul 25 2021
 
COZ046-252115-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
247 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELBERT AND NORTH
CENTRAL LINCOLN COUNTIES UNTIL 315 PM MDT...

At 247 PM MDT, Doppler radar was tracking a strong thunderstorm over
Limon, moving southeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Limon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3914 10374 3927 10384 3940 10361 3924 10352
TIME...MOT...LOC 2047Z 317DEG 9KT 3925 10371 

$$

RPK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:46 PM MDT, 1 minute earlier.

Area forecast discussion, Jul 25, 2:46 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
246 PM MDT Sun Jul 25 2021

.SHORT TERM...(This evening through Monday)
Issued at 224 PM MDT Sun Jul 25 2021

Convection is firing over Lincoln, Elbert and Washington Counties
at this time. There is also some developing over The best, along
a boundary over northeastern Lincoln County. r the mountains and
high valleys, mainly west of the divide. Dew point readings are
close to 70 degrees F over Phillips and Sedgwick COunties. Over
the rest of the plains and lower foothills, dew point readings are
mostly in the 50s F. On the satellite pictures you can see an
outflow boundary moving westward into the eastern border area of
the CWA right now.

The best CAPE is over the mountains west of the divide and over the
southeastern forecast area this evening,  This is currently where to
best radar echoes are.  Will hit the pops highest there early this
evening  The cells in the mountains are moving slowly southward.  On
the plains, the convection is moving slowly eastward.  There could
be flooding issues over he southeastern plains.  The cells over the
mountains should get as strong.  Monday looks a bit drier with
precipitable water values in the 0.50 to 1.00 range over the CWA.
The CAPE progs are pretty limited over the eastern plains, with
little to no CAPE over the rest of the plains, with the highest
values over the southwestern CWA.  Will hit the pops best there,
with little over the rest of the forecast area.  For temperatures,
Monday's highs are 0.5 to 2.0 C warmer than today's

.LONG TERM...(Monday night through Sunday)
Issued at 224 PM MDT Sun Jul 25 2021

Isolated thunderstorms in the central mountains and southern
plains may persist into Monday evening. There is good model
consensus through this week, as a large ridge will continue to
build and move slowly east over the CONUS. Heights will be rising
over Colorado through about mid week, with light subsidence, dry
air and warming aloft. Forecast soundings are showing an inversion
at around 500 mb through Wednesday, with 500 mb temperatures up
to around -2 C across much of the area. Precipitation will be
limited by the warm, dry air aloft but there should be enough
moisture below for some isolated storms and showers, mainly over
the high terrain. A warming trend will begin Monday with
temperatures forecast to reach 100 F across much of the plains by
Wednesday afternoon.

In the latter half of the week, Colorado should be on the west
side of the ridge with mid level moisture gradually returning to
the mountains in more southerly flow aloft. The warming trend
should break Thursday, though only slight cooling of a few degrees
is currently expected Thursday and Friday. Models are still
showing a weak, northeasterly front come across the plains late
Thursday or early Friday which may bring a bit more cooling and
slight increase of moisture, though these factors are uncertain.
Expect cooler temperatures and a significant increase in coverage
and intensity of storms and showers through the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 224 PM MDT Sun Jul 25 2021

Currently, a pretty decent boundary is heading towards DIA from
the convection to the southeast. Winds remain variable out at DIA
and pretty light in speed. Models still have east-southeasterly
winds later this afternoon which looks good with that boundary
coming. Models show drainage south- southwesterlies by late
evening. There will be no ceiling issues. Will leave the "VCTS"
for going in the TAF and will add a TEMPO group for gusty winds.

&&

.HYDROLOGY...
Issued at 224 PM MDT Sun Jul 25 2021

The flash flood threat looks very limited over the burn areas
later this afternoon and evening. Same for Monday too. The showers
and thunderstorms over the plains could produce some heavy
rainfall amounts as they are barely moving.

The coming week looks pretty dry through Wednesday, with only
isolated thunderstorms over the mountains and mainly away from the
new burn areas. Any storms that form will be slow moving, but the
flood potential will be very low through Wednesday. Some increase
in moisture is expected for the weekend, and the environment will
still support slow moving storms with potential for heavy rain.
An elevated risk of burn area flash flooding currently seems
likely for next weekend.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RJK
LONG TERM....EJD
AVIATION.....RJK
HYDROLOGY....RJK/EJD
Hazardous weather outlook, Jul 25, 10:36 AM MDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1036 AM MDT Sun Jul 25 2021

COZ030>051-261645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1036 AM MDT Sun Jul 25 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

The airmass has dried out a bit across the forecast area which
will lessen the chances of showers and thunderstorms a little bit
this afternoon and evening. The best chance for thunderstorms will
be in Park County and along the southern foothills and Palmer
Divide with heavy rain and lightning being the primary threats.
The rest of the forecast area can expect isolated showers and
thunderstorms. The threat for flash flooding over the recent burn
areas is expected to be minimal.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

We'll have warmer and drier weather through the middle of the
week. There will only be isolated thunderstorms over and near the
mountains in the afternoons and evenings, and the risk of burn
scar flooding will be very low. Temperatures will be near 100
on the plains Tuesday and Wednesday. Some increase in thunderstorm
activity is likely by Friday along with a little cooling.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jul 25, 2:41 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Denver CO
241 PM MDT Sun Jul 25 2021

COZ047-252115-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
241 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
315 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Boyero, or 32 miles southeast of Limon, moving
northeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3874 10342 3888 10349 3895 10330 3880 10321
TIME...MOT...LOC 2040Z 237DEG 3KT 3886 10339

RPK
Special weather statement, Jul 25, 2:47 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
247 PM MDT Sun Jul 25 2021

COZ046-252115-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
247 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELBERT AND NORTH
CENTRAL LINCOLN COUNTIES UNTIL 315 PM MDT...

At 247 PM MDT, Doppler radar was tracking a strong thunderstorm over
Limon, moving southeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Limon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3914 10374 3927 10384 3940 10361 3924 10352
TIME...MOT...LOC 2047Z 317DEG 9KT 3925 10371

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:58 PM MDTAreal Flood AdvisoryBOUWashington92 min
Jul 25, 2:03 PM MDTAreal Flood AdvisoryBOUElbert87 min
Jul 25, 2:34 PM MDTAreal Flood AdvisoryBOUElbert86 min
Jul 25, 2:41 PM MDTSpecial Weather StatementBOULincoln34 min
Jul 25, 2:55 PM MDTAreal Flood AdvisoryBOULincoln95 min
Jul 25, 3:39 PM MDTAreal Flood AdvisoryBOULincoln96 min
Jul 25, 4:23 PM MDTAreal Flood AdvisoryBOULarimer82 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.